Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Oct 5, 2013, 1:43 PM CDT for Walworth County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2013, 1:43 PM CDT (18:43 UTC)
- Expired
- Oct 5, 2013, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 39 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1731 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS53 KMKX 051843
SVRMKX
WIC127-051930-
/O.NEW.KMKX.SV.W.0083.131005T1843Z-131005T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
143 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 230 PM CDT
* AT 138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FONTANA-ON-GENEVA LAKE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LAKE GENEVA...ELKHORN...EAST TROY...COMO...SPRING PRAIRIE...
SPRINGFIELD...TIBBETS...ABELLS CORNERS AND TROY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4254 8873 4284 8852 4276 8831 4266 8831
4249 8848 4249 8863
TIME...MOT...LOC 1843Z 216DEG 17KT 4258 8855
HAIL...1.25IN
WIND...<50MPH
$$
EHT4 follow-up statements
814
WWUS53 KMKX 051850
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 PM CDT SAT OCT 5 2013
WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
150 PM CDT SAT OCT 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WALWORTH COUNTY UNTIL 230 PM CDT...
AT 147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMO...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EAST TROY...SPRING PRAIRIE...SPRINGFIELD...ABELLS CORNERS AND TROY
CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 8846 4261 8865 4283 8850 4276 8831
4266 8831
TIME...MOT...LOC 1851Z 216DEG 21KT 4263 8848
HAIL...1.25IN
WIND...<50MPH
$$
EHT983
WWUS53 KMKX 051859
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
159 PM CDT SAT OCT 5 2013
WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
159 PM CDT SAT OCT 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WALWORTH COUNTY UNTIL 230 PM CDT...
AT 157 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMO...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EAST TROY...SPRING PRAIRIE...SPRINGFIELD AND TROY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4251 8846 4261 8858 4282 8847 4276 8831
4266 8831
TIME...MOT...LOC 1859Z 222DEG 21KT 4265 8845
HAIL...1.00IN
WIND...<50MPH
$$
EHT586
WWUS53 KMKX 051908
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
208 PM CDT SAT OCT 5 2013
WIC127-051930-
/O.CON.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
208 PM CDT SAT OCT 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WALWORTH COUNTY UNTIL 230 PM CDT...
AT 206 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURLINGTON
AIRPORT...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4258 8840 4266 8847 4279 8840 4276 8831
4266 8831
TIME...MOT...LOC 1909Z 231DEG 30KT 4267 8830
HAIL...1.00IN
WIND...<50MPH
$$
EHT981
WWUS53 KMKX 051913
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
213 PM CDT SAT OCT 5 2013
WIC127-051923-
/O.CAN.KMKX.SV.W.0083.000000T0000Z-131005T1930Z/
WALWORTH WI-
213 PM CDT SAT OCT 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALWORTH COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4258 8840 4266 8847 4279 8840 4276 8831
4266 8831
TIME...MOT...LOC 1913Z 240DEG 27KT 4266 8825
$$
EHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 12:13 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 5, 12:13 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1213 PM CDT SAT OCT 5 2013 .UPDATE... THE WARM FRONT IS INCHING NORTHWARD THIS MORNING. DENSE FOG IN SOUTHEAST WI IMPROVED TO 1 TO 2 MILES...WHILE SHEBOYGAN AND PORT WASHINGTON REMAIN SOCKED IN WITH THE LIGHT SOUTHEAST FLOW OFF THE LAKE ON THE NORTH SIDE OF THE WARM FRONT. DENSE FOG ADVISORY IN EFFECT UNTIL MID AFTERNOON THERE. STRENGTHENING LOW LEVEL JET AND MOISTURE CONVERGENCE WITH A VORT MAX MOVING OUT OF EASTERN IOWA IS LEADING TO INCREASING SHOWER COVERAGE IN SOUTH CENTRAL WISCONSIN LATE THIS MORNING. THESE SHOWERS WILL EXPAND/PROGRESS EASTWARD THROUGH EARLY AFTERNOON. 1000 J/KG OF MU CAPE ALLOWING FOR A FEW EMBEDDED THUNDERSTORMS. WATCHING THE MORE DISCRETE CELLS IN NORTH CENTRAL IL FOR STRENGTHENING...AS THAT REGION HAS HIGHER CAPE AND BULK SHEAR VALUES. THESE VALUES WILL GRADUALLY MOVE INTO SOUTHERN WI...BUT FOG AND LOW CLOUDS OVER SOUTHERN WI WILL SLOW IT DOWN. LATEST HRRR KEEPS THE FORECAST REFLECTIVITY FOR MIDDAY RATHER LIGHT. HIGH PRECIPITABLE WATER VALUES WILL LEAD TO EFFICIENT RAINFALL THOUGH...SO WILL NEED TO WATCH FOR FLOODING POTENTIAL ESPECIALLY IN URBAN AREAS. WATER VAPOR IMAGERY SHOWS A STRONGER SHORTWAVE DOWN IN MISSOURI THAT IS NOW FORECAST TO MOVE THROUGH NORTHEAST IL AROUND 00Z ALONG THE SURFACE FRONTAL TROUGH INSTEAD OF SOUTHEAST WI. HOWEVER...THE SURFACE TROUGH WILL EXTEND BACK INTO WEST CENTRAL WI...SO WHILE THE STRONGEST 500MB SHORTWAVE WILL BE ABSENT...THERE WILL STILL BE SURFACE CONVERGENCE...MODERATE BULK SHEAR...UPPER DIVERGENCE AND STRONG 700MB OMEGA OVER SOUTHERN WI AT 00Z TO ALLOW FOR THUNDERSTORMS. ANOTHER ROUND OF WIDESPREAD CONVECTION IS EXPECTED WITH THIS FEATURE...MOST LIKELY BETWEEN 05 PM AND 10 PM IN THE MKX FORECAST AREA. THIS WILL BE THE PERIOD FOR HEAVIEST RAIN AND STRONGEST WIND GUSTS AND BEST POTENTIAL FOR SEVERE GUSTS. UNIDIRECTIONAL WIND THROUGH THE COLUMN WILL LEAD TO THUNDERSTORMS QUICKLY DEVELOPING INTO LINE SEGMENTS. && .AVIATION/18Z TAFS/... FOG CONTINUES TO THIN EXCEPT TOWARD SHEBOYGAN AND PORT WASHINGTON AHEAD OF THE WARM FRONT AND WITH THE INFLUENCE OF MARINE AIR. CIGS WILL REMAIN IFR OR LOWER UNTIL SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS SPREAD ACROSS SOUTH CENTRAL AND SOUTHEAST WI THROUGH EARLY AFTERNOON. ANOTHER ROUND OF WIDESPREAD CONVECTION WITH HEAVY RAIN AND STRONG WIND GUSTS WILL IMPACT SOUTHERN WI BETWEEN 5 PM TO 10 PM. CONVECTION WILL END FROM WEST TO EAST SOON AFTER MIDNIGHT AS OCCLUDED FRONT SLIDES EAST OF AREA. && .MARINE... WILL CONTINUE DENSE FOG ADVY INTO THE EVENING AS WARM...MOIST AIR CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI. SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE WIDESPREAD PERIOD LATER THIS AFTN AND EVE. && .PREV DISCUSSION... /ISSUED 305 AM CDT SAT OCT 5 2013/ TODAY AND TONIGHT - CONFIDENCE...MEDIUM. WL EXPAND DENSE FOG ADVY INTO MORE OF SOUTHEAST THROUGH THE EARLY MORNING AND CONTINUE 14Z EXPIRATION. AS WARM FRONT IN NORTHERN IL BEGINS TO SHIFT NWD...DENSE FOG SHOULD THIN THROUGH THE MORNING...BUT NORTHERN AREAS MAY NEED TO BE EXTENDED A FEW HOURS. OTRW...WEAKER WARM AIR ADVECTION WL CARRY NMRS CONVECTION ACROSS WRN CWA EARLY THIS MRNG...HOWEVER FOCUS OF WAA REMAINS OVER NRN HALF OF WI EARLY. LOW LEVEL JET STRENGTHENS ONCE AGAIN AHEAD OF STRONG UPPER LOW OVER NORTHERN PLAINS LATER THIS MRNG AND AFTERNOON ACROSS NRN IL/SRN WI REGION. SFC LOW SLIGHTLY WWD POSITION AT 12Z COMPARED TO EARLIER RUNS...AND 00Z NAM CONTINUES TO ADJUST ITS TIMING AND POSITION TO MORE FAVORED GFS AND ECMWF. INCREASING SOUTH WINDS AHEAD OF SFC LOW WL ALLOW WARM FRONT OVER NRN IL TO MOVE NWD ACROSS PORTIONS OF SRN WI TODAY AS SURFACE OCCLUSION BEARS DOWN ON THE AREA. OCCLUSION MAKES SLOW EWD PROGRESS TODAY...AND LOOKS LIKE IT WILL EXIT ERN CWA AROUND 06Z. STRONGER LAYER Q-VECTOR CONVERGENCE SPREADS IN THIS AFTN AND TNGT WITH OCCLUSION AND UPPER LEVEL SHORT WAVE. MUCAPE CURRENTLY AROUND 500 J/KG EXPECTED TO INCREASE TO 1500-2000 J/KG LATER TODAY AHEAD OF OCCLUSION. NO PROBLEM WITH AVAILABLE SHEAR FAVORING MULTICELLS AND SUPERCELLS MODE. IF LOW CLOUDS CLEAR OUT IN TIME ACROSS PORTIONS OF THE CWA...SHEAR AND INSTABILITY SHOULD BE ENOUGH TO TRIGGER STRONG TO SEVERE CONVECTION. CAN NOT RULE OUT A TORNADO CONSIDERING STRENGTH OF FORCING. PWAT REMAINS OVER 200 PERCENT OF NORMAL...SO IF EXPECTED NORTH TO SOUTH LINE OF CONVECTION LINGERS OVER AREA...POTENTIAL FOR FLASH FLOODING. WARM CLOUD DEPTH PRIOR TO AFTN CONVECTION OVER 11K FEET. FORTUNATELY HEAVIEST RAINFALL OF THE PAST SEVERAL DAYS HAS BEEN MOSTLY WEST AND SOUTH OF CWA. WILL CONTINUE SMALLER THREAT FOR CONVECTION LATE TONIGHT IN ERN CWA DUE TO LINGERING LOW LEVEL JET IN THE AREA. SUNDAY - CONFIDENCE...MEDIUM SLOW MOVING NEARLY STACKED LOW PROGGD TO TRAVERSE FROM WESTERN IOWA INTO CNTRL IL THROUGH SUNDAY NIGHT. PLENTY OF DRY AIR WRAPPING AROUND THIS SYSTEM WITH DRY SLOT ACRS MUCH OF WI. 850 COLD ADVECTION FROM THE SOUTHWEST. SOME MODELS SHOW CLOSE TO ZERO CELSIUS TOWARDS THE IL BORDER BY LATER SUNDAY NIGHT. THE NAM MODEL IS THE ONLY MODEL TO DEVELOP SOME DEF ZONE PRECIP SUNDAY NIGHT WITH A BIT MORE 700 RH ON THE NORTHERN SIDE OF THE SYSTEM THAN THE OTHER MODELS. SURFACE TROUGH AXIS EXTENDS ACROSS NRN AND WRN WI SO GIVEN THE PROGGD PLACEMENT OF DRY RH AND QPF...WILL REMOVE POPS FOR SUNDAY BUT LEAVE THEM IN FOR SUNDAY NIGHT. MONDAY - CONFIDENCE...MEDIUM MODEL CONSENSUS IS TO MOVE LOW FROM CNTRL IL INTO NE IN. BROAD 850 MILLIBAR CIRCULATION BECOMES CLOSED ACROSS LWR MI DURING THE AFTERNOON. SURFACE/850 TROUGH EXTENDS FROM THE LWR MI LOW INTO CNTRL/SRN WI ENHANCING LOW LEVEL FORCING. IN ADDITION TO THE RIPPLES WRAPPING WEST AND SOUTHWEST AROUND THE PERIPHERY OF THE UPPER LOW CENTER. SO WILL HAVE CHANCE POPS FOR SHRA IN THIS PATTERN. THE 00Z ECMWF HAS THROWN A BIT OF A WRENCH INTO THINGS BY COMING IN WITH A MUCH MORE PROGRESSIVE SOLUTION HOWEVER GIVEN THE CURRENT LOCATION AND STRUCTURE OF THIS SYSTEM WOULD APPEAR THAT LEANING TOWARDS A SLOWER SOLUTION HAS MORE CREDENCE AT THIS POINT. WILL NOT JUMP ON THIS NEW ECMWF DEVELOPMENT YET ESP WITH THE NAM/GFS/GEM ALL SHOWING A SLOWER LOOK. TUESDAY - CONFIDENCE...MEDIUM LOW PLODS INTO THE EASTERN GREAT LAKES WITH CYCLONIC FLOW ON THE WESTERN SIDE STILL LINGERING INTO EASTERN WI. ALLBLEND HAS SOME SLIGHT POPS IN THE EAST AND FOR NOW THIS IS FINE. WITH THE FASTER 00Z ECMWF WAS TEMPTED TO PULL THIS POP BUT AFTER COORD WITH LOT/GRB WAS DECIDED TO LEAVE THIS AS IS FOR NOW AND STICK WITH THE CONSENSUS. APPEARS INFLUENCE OF THE UPPER CIRCULATION GETS FAR ENOUGH AWAY WITH SURFACE RIDGING BUILDING IN FOR THE AFTERNOON. WEDNESDAY THROUGH FRIDAY - CONFIDENCE...MEDIUM SURFACE/850 HIGH CENTERED OVER THE AREA ON WEDNESDAY. WITH A SHIFT TO THE EAST ON THURSDAY AND FRIDAY...THIS SETS UP A RETURN SOUTHERLY FLOW WHICH BRINGS MILDER 925 TEMPS INTO THE AREA. AVIATION/12Z TAFS/...AREAS OF DENSE FOG WILL GRADUALLY THIN THIS MORNING AS WINDS INCREASE AS WARM FRONT IN NRN IL ADVANCES NORTH. CIGS MAY EVEN INCREASE TO VFR FOR A TIME BEFORE NMRS CONVECTION SPREADS IN LATE MRNG AND AFTN. CONVECTION SHOULD END OVERNIGHT WRN AREAS AS OCCLUDED FRONT SLIDES EAST OF AREA. MARINE...WL CONTINUE DENSE FOG ADVY INTO THE AFTN AS WARM...MOIST AIR CONTINUES TO MOVE ACROSS COOLER NEAR SHORE WATERS OF LAKE MI. SCATTERED MORNING AND EARLY AFTN CONVECTION WL GIVE WAY TO A MORE WIDESPREAD PERIOD LATER THIS AFTN AND EVE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...DENSE FOG ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR WIZ052-060. LM...DENSE FOG ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && UPDATE...MRC TODAY/TONIGHT AND AVIATION/MARINE...MBK SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Oct 5, 11:21 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1121 AM CDT SAT OCT 5 2013 WIZ046-047-051-052-056>060-062>072-061630- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1121 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT VISIBILITIES IN WIDESPREAD FOG WILL GRADUALLY IMPROVE FROM SOUTH TO NORTH THROUGH THE AFTERNOON. THERE WILL STILL BE DENSE FOG IN AREAS OF EAST CENTRAL AND SOUTHEAST WISCONSIN WITH VISIBILITIES DROPPING TO 1/4 MILE...ESPECIALLY IN SHEBOYGAN AND OZAUKEE COUNTIES WHERE A DENSE FOG ADVISORY IS IN EFFECT UNTIL 3 PM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTHERN WISCONSIN THIS AFTERNOON...WITH A SECOND BAND DEVELOPING AND MOVING THROUGH LATE THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. THE MAIN RISK WILL BE DAMAGING WINDS. LARGE HAIL IS POSSIBLE...AND A TORNADO CAN NOT BE RULED OUT. HEAVY RAIN WILL ACCOMPANY THE STRONGER THUNDERSTORMS PRODUCING LOCALIZED URBAN AND RURAL FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ643>646-061630- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1121 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A MARINE DENSE FOG ADVISORY REMAINS IN EFFECT FROM SHEBOYGAN TO WINTHROP HARBOR ILLINOIS THROUGH EARLY EVENING. THE DENSE FOG WILL REDUCE THE VISIBILITY TO LESS THAN ONE MILE. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH MIDDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Oct 5, 1:36 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 136 PM CDT SAT OCT 5 2013 WIZ058-064-065-051900- DODGE-JEFFERSON-WAUKESHA- 136 PM CDT SAT OCT 5 2013 ...STRONG THUNDERSTORM MOVING INTO HELENVILLE AND OCONOMOWOC... AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF DELAFIELD...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DOUSMAN BY 150 PM CDT... DELAFIELD BY 155 PM CDT... OKAUCHEE LAKE AND 6 MILES WEST OF HARTLAND BY 200 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EHT
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 11:51 PM CDT | Dense Fog Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more | 11 hr |
| Oct 5, 11:18 AM CDT | Dense Fog Advisory | MKX | Ozaukee, Sheboygan | 4 hr |
| Oct 5, 2:13 PM CDT | Areal Flood Advisory | MKX | Racine, Walworth, Waukesha | 3 hr |
| Oct 5, 2:19 PM CDT | Flash Flood Warning | MKX | Waukesha | 3 hr |
| Oct 5, 2:28 PM CDT | Flash Flood Watch | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 6 hr |
| Oct 5, 2:35 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine | 3 hr |
| Oct 5, 2:46 PM CDT | Flash Flood Warning | MKX | Milwaukee | 3 hr |
| Oct 5, 2:53 PM CDT | Special Marine Warning | MKX | 97 min | |
| Oct 5, 4:02 PM CDT | Areal Flood Advisory | MKX | Kenosha | 3 hr |
| Oct 5, 5:22 PM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| Oct 5, 5:37 PM CDT | Areal Flood Advisory | MKX | Racine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.